Hail, Clark
- When
- August 30, 1:10 AM CST
- Where
- Clark County, 3 mi N of Ashland
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.233, -99.767
3 hail, 3 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 29, 12:05 PM CST, 13 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 105 PM CDT SUN AUG 29 2004 .DISCUSSION... DAYS 1-2... FOR TONIGHT SFC BOUNDARY DROPS SOUTH STALLING OUT NEAR THE OK/KS BORDER ON MONDAY. AS IT DOES GFS/ETA/UKMET TRY TO KEEP SOME PCPN GOING ALONG THIS BOUNDARY THROUGH THE OVERNIGHT HOURS. MODIFIED DDC SOUNDING VIA ETA 7H TEMP PROGGS AND AMA LOW LVL MOISTURE SUGGEST CONV TEMPS WILL BE REACHED LATE TODAY. HOWEVER WITH 9-10C 7H TEMPS OVER THE SW 1/2 OF THE CWA WE MAY REMAINED CAPPED AS NO REAL UPPER LEVEL FORCING EVIDENT ON W/V LOOP. STILL GIVEN CAPE AND SHEAR PROGGED AGREE WITH SPC ON POTENTIAL AND WILL KEEP POPS ALONG AND AHEAD OF THIS BOUNDARY THROUGH THE EVENING HOURS. 5H HTS WILL BE ON THE RISE THE NEXT FEW DAYS OVER THE WESTERN CONUS AS THE NEXT SIG UPPER LOW IN THE GULF OF AK APPROACHES THE NW CONUS. ALL MODELS IN GENERALLY GOOD AGREEMENT WITH SUBTLE WAVES EMBEDDED IN THIS FLOW CROSSING THE PLAINS AS LEE TROF DEVELOPS MONDAY INTO TUESDAY. ANY OF THESE SHOULD BE ENOUGH TO TRIGGER SOME LATE DAY STORMS OVER THE WESTERN HIGH PLAINS GIVEN PROGGED INSTAB. TO VARIOUS DEGREES THE UK/ETA/GFS ALL BRING ONE OF THESE WAVES INTO THE CNTL PLAINS LATE MONDAY NIGHT WITH A SIMILAR SCENARIO APPEARING AGAIN LATE TUESDAY. AT THIS TIME WILL LEAVE PCPN CHANCES FOR TUESDAY NIGHT DUE TO TIMING/TRACK ISSUES. AS FOR MONDAY NIGHT WILL PLACE SMALL POPS IN MY S/W WHERE BETTER EVENING INSTAB, SFC BOUNDARY AND MOISTURE WILL BE PLACED. DAYS 3-7... THE LATEST RUNS OF THE ETA80, GFS, ECMWF, AND UKMET ALL SEEM TO DIFFER AFTER ABOUT 84 HOURS. THE GFS IS THE MOST CONSISTENT RUN TO RUN MODEL, COMPARED TO YESTERDAYS 28/12Z RUN. THE PLACEMENT OF THE UPPER VORT MAXES/WAVES COMING UP AND OVER THE LARGE HIGH PRESSURE SYSTEM ANCHORED OVER THE S.W. UNITED STATES IS THE MAIN MODEL DIFFERENCE. WILL BANK ON THE ETA80 BEING THE BEST WITH RESOLVING THE PRECIPITATION FORECAST THROUGH WEDNESDAY, BUT FAVOR THE GFS SOLUTION AFTERWARDS. THERE WILL BE AT AT LEAST A LITTLE CHANCE EITHER WAY, DRIER OR WETTER, FOR TUESDAY NIGHT AND WEDNESDAY AS THOSE PERIODS APPROACH NEARER TERM. AS FOR THE FRIDAY PERIOD, WILL CHANGE POPS FROM 30 TO 20 PERCENT. THE GFS IS STILL HINTING AT ANOTHER SHORT WAVE ROTATING NW TO SE THROUGH CWA LATE FRIDAY, BUT THE PATTERN OF THE CANADIAN SUGGESTS THIS SHORT WAVE MAY TRAVEL FARTHER EAST INTO EASTERN KANSAS AND MISSOURI. TEMPERATURES WERE BASICALLY UNTOUCHED, JUST SMOOTHED OUT THE EXISTING MAX/MINS AND ALIGNED THEM A BIT WITH SURROUNDING ISC GRIDS. WILL ADJUST 8-10 DAY OUTLOOK TO NEAR AND NEAR NORMAL, AS THE IS SO CLEAR SIGN HOW FAST THE S.W. HIGH PRESSURE SYSTEM WILL BREAK DOWN. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 89 62 90 / 20 00 00 00 GCK 58 88 61 88 / 20 00 20 00 EHA 60 88 59 86 / 20 00 20 00 LBL 60 89 61 88 / 20 10 20 00 HYS 59 88 60 88 / 20 00 00 00 P28 61 90 65 90 / 00 00 10 00 && .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. && RB/TSB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT SUN AUG 29 2004 KSZ030-031-043>046-061>066-074>081-084>090-301000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 500 AM CDT (400 AM MDT) SUN AUG 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS MAY DEVELOP BY LATE AFTERNOON ALONG A CONVERGENCE LINE FROM ELKHART, SYRACUSE, GARDEN CITY, AND TO SCOTT CITY. THEN DURING THE EVENING COULD CONTINUE TO PROGRESS A BIT EASTWARD TOWARD LIBERAL, DODGE CITY, AND HAYS. A FEW OF THESE STORMS MAY PUT OUT A BRIEF WIND GUST TO 60 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 06
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE DODGE CITY KS
929 PM CDT SUN AUG 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL LA CROSSE 38.53N 99.31W
08/29/2004 0.88 INCH RUSH KS LAW ENFORCEMENT
&&
18PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
936 PM CDT SUN AUG 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0928 PM HAIL LA CROSSE 38.53N 99.31W
08/29/2004 1.00 INCH RUSH KS LAW ENFORCEMENT
0929 PM HAIL SHIELDS 38.62N 100.45W
08/29/2004 1.00 INCH LANE KS PUBLIC
0931 PM HAIL 3 NW BISON 38.55N 99.24W
08/29/2004 0.75 INCH RUSH KS PUBLIC
&&
LACYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
938 PM CDT SUN AUG 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 1 NE SHIELDS 38.63N 100.44W
08/29/2004 1.00 INCH LANE KS TRAINED SPOTTER
&&
18PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
943 PM CDT SUN AUG 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0941 PM HAIL RUSH CENTER 38.46N 99.31W
08/29/2004 0.75 INCH RUSH KS LAW ENFORCEMENT
&&
LACYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
950 PM CDT SUN AUG 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0948 PM HAIL RUSH CENTER 38.46N 99.31W
08/29/2004 0.75 INCH RUSH KS FIRE DEPT/RESCUE
&&
18PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE
1051 PM CDT SUN AUG 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 4 N SCOTT CITY 38.54N 100.91W
08/29/2004 1.00 INCH SCOTT KS PUBLIC
0720 PM HAIL SCOTT CITY 38.48N 100.91W
08/29/2004 0.88 INCH SCOTT KS TRAINED SPOTTER
0722 PM HAIL 4 NE UTICA 38.68N 100.12W
08/29/2004 2.75 INCH NESS KS TRAINED SPOTTER
0724 PM HAIL SHIELDS 38.62N 100.45W
08/29/2004 1.00 INCH LANE KS TRAINED SPOTTER
0726 PM HAIL 5 N SCOTT CITY 38.55N 100.91W
08/29/2004 0.88 INCH SCOTT KS LAW ENFORCEMENT
0730 PM HAIL 4 W SCOTT CITY 38.48N 100.98W
08/29/2004 1.75 INCH SCOTT KS PUBLIC
0733 PM HAIL 4 NE ELLIS 38.98N 99.51W
08/29/2004 0.75 INCH ELLIS KS PUBLIC
0749 PM HAIL 4 W SCOTT CITY 38.48N 100.98W
08/29/2004 1.00 INCH SCOTT KS LAW ENFORCEMENT
0800 PM HAIL 1 W ALAMOTA 38.44N 100.33W
08/29/2004 1.50 INCH LANE KS TRAINED SPOTTER
0820 PM HAIL 1 W HAYS 38.88N 99.34W
08/29/2004 1.75 INCH ELLIS KS PUBLIC
0820 PM HAIL 13 SW SCOTT CITY 38.35N 101.08W
08/29/2004 1.75 INCH SCOTT KS PUBLIC
0825 PM HAIL 7 WSW SHALLOW WATER 38.32N 101.03W
08/29/2004 1.00 INCH SCOTT KS TRAINED SPOTTER
0832 PM HAIL HAYS 38.88N 99.32W
08/29/2004 1.75 INCH ELLIS KS EMERGENCY MNGR
0840 PM HAIL 4 W SHALLOW WATER 38.36N 100.98W
08/29/2004 1.50 INCH SCOTT KS PUBLIC
0855 PM HAIL 8 WSW FRIEND 38.21N 101.05W
08/29/2004 1.25 INCH FINNEY KS PUBLIC
0910 PM HAIL 4 NE UTICA 38.68N 100.12W
08/29/2004 0.88 INCH NESS KS PUBLIC
0912 PM HAIL SHIELDS 38.62N 100.45W
08/29/2004 0.75 INCH LANE KS TRAINED SPOTTER
0914 PM HAIL 10 N DEERFIELD 38.13N 101.13W
08/29/2004 1.00 INCH KEARNY KS TRAINED SPOTTER
0923 PM HAIL LA CROSSE 38.53N 99.31W
08/29/2004 0.88 INCH RUSH KS LAW ENFORCEMENT
0928 PM HAIL LA CROSSE 38.53N 99.31W
08/29/2004 1.00 INCH RUSH KS LAW ENFORCEMENT
0929 PM HAIL SHIELDS 38.62N 100.45W
08/29/2004 1.00 INCH LANE KS PUBLIC
0931 PM HAIL 3 NW BISON 38.55N 99.24W
08/29/2004 0.75 INCH RUSH KS PUBLIC
0935 PM HAIL 1 NE SHIELDS 38.63N 100.44W
08/29/2004 1.00 INCH LANE KS TRAINED SPOTTER
0941 PM HAIL RUSH CENTER 38.46N 99.31W
08/29/2004 0.75 INCH RUSH KS LAW ENFORCEMENT
0948 PM HAIL RUSH CENTER 38.46N 99.31W
08/29/2004 0.75 INCH RUSH KS FIRE DEPT/RESCUE
&&
LACYThe Dodge City radar (KDDC), 61 km away, was scanning. The volume nearest the first event began at 07:09 UTC.
3 hail, 3 heavy rain. Local standard time, as filed.
The rain fell overnight
The rain fell overnight.
The rain fell overnight.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419585, 5419590, 5419586, 5419587, 5419588, 5419589.